January 2013 Moms

Help! Bad Reaction to Prevnar?

I am kinda freaking out and need some of your input mamas:
We are on a modified vac schedule and DD got her 2nd dose of polio and Prevnar shots Friday. That night she cried on and off at the top of her lungs from 630 to 1 am for about 30 minute intervals when she FINALLY fell asleep from exhaustion. Had some diarrhea. Then would wake up every hour or two crying for about 5 minutes til i rocked her back to sleep. Around 10 am she woke up and seemed to be in good spirits but tired.

my questions for you mamas:
Sis your LO have a reaction like this with shots: specifically to a dose containing Prevnar, aka Pc? Is this "normal"?
If your LO had a reaction like this to that shot, did you continue with that shot series? If so, was the reaction worse the following time?
Anyone out there skip or stop taking Prevnar/Pc? Why?
Thanks so much for your input!

Re: Help! Bad Reaction to Prevnar?

  • Did you give her any infant Tylenol? Sounds like she probably was a little out of sorts and uncomfortable after the shots. But other than that, this doesn't sounds like a major reaction to be worried about. Ds had intense reactions to certain shots, but he also has some neurological differences including low muscle tone that would be aggravated by shots. Even with the reactions he had (which also included extra fussiness and fevers), we continued with all shots because if the vaccine could do that, the actual illness they prevent would be way worse. Dd has had some mild GI symptoms after some vaccines and a low-grade fever, but I give some Tylenol and she feels better shortly after.
    image Lilypie Premature Baby tickers image Lilypie Premature Baby tickers
  • Agree with PP. Try some Tylenol, getting shots hurts. Sounds like a fairly normal reaction though.

     

  • ObLaDiObLaDi
    2500 Comments Sixth Anniversary 100 Love Its First Answer
    member
    DS has been similarly upset and out of sorts after shots, but I always give him Tylenol as soon as I notice signs of discomfort.

    I would absolutely not stop a vaccine series over that kind of reaction.

    Hope she feels better soon!
    image
    Baby Birthday Ticker Ticker
  • b0710b0710
    1000 Comments 250 Love Its Third Anniversary Name Dropper
    member
    image ObLaDi:
    DS has been similarly upset and out of sorts after shots, but I always give him Tylenol as soon as I notice signs of discomfort.

    I would absolutely not stop a vaccine series over that kind of reaction.

    Hope she feels better soon!

    I agree with all if this. What you described sounds like a normal reaction to me. I would just keep at it with the vaccines...way better than contracting one of the illnesses IMHO.
    Lilypie Second Birthday tickers

    Lilypie Kids Birthday tickers
  • As others have said that's a typical reaction to pretty much any vax.  As far as whether to move forward that's a decision you're going to have to make.  Vaccines have an impact on their bodies no matter how you slice it.  The point is to create a reaction.  You're going to have to weigh the pros and cons.  Also, it's not uncommon for the reactions to increase as a series goes on.  I honesty don't know why that is off the top of my head.

    imagephoto 64bf363d-3af0-4dcc-b880-c06326daa418_zps78d8d389.jpg
    *My Blog*
    Baby Birthday Ticker Ticker
    Baby Birthday Ticker Ticker

    photo 0cc607b9-4233-4842-8175-d093f8f92ca8_zps7cc00875.jpg
    10/50 Read

    my read shelf:
    Stephanie's book recommendations, liked quotes, book clubs, book trivia, book lists (read shelf)
  • I agree with the others, that is a normal reaction and no reason to stop the vaccine series. Infant Tylenol helps..................I am surprised they didn't at least mention that to you when they gave the vaccines.  
    Lilypie First Birthday tickersLilypie Second Birthday tickers

    image



    image
  • Just something to think about: modified (aka delayed) vaccine schedules are often tougher on kids. Spacing out shots means more days of pain, which is pretty counterproductive IMO if you're going to give them the shots anyway, just not all at once.
  • mj0011mj0011
    250 Answers 500 Love Its 500 Comments Second Anniversary
    member
    image sbevmc09:

    As others have said that's a typical reaction to pretty much any vax.  As far as whether to move forward that's a decision you're going to have to make.  Vaccines have an impact on their bodies no matter how you slice it.  The point is to create a reaction.  You're going to have to weigh the pros and cons.  Also, it's not uncommon for the reactions to increase as a series goes on.  I honesty don't know why that is off the top of my head.

    i think b/c your body recognizes the disease and attacks it faster and more aggresively 


  • image mj0011:
    image sbevmc09:

    As others have said that's a typical reaction to pretty much any vax.  As far as whether to move forward that's a decision you're going to have to make.  Vaccines have an impact on their bodies no matter how you slice it.  The point is to create a reaction.  You're going to have to weigh the pros and cons.  Also, it's not uncommon for the reactions to increase as a series goes on.  I honesty don't know why that is off the top of my head.

    i think b/c your body recognizes the disease and attacks it faster and more aggresively 

    Ah, yes!  That's it!  Makes sense.  Thanks, it was annoying me that I couldn't remember the reasoning behind it :) 

    imagephoto 64bf363d-3af0-4dcc-b880-c06326daa418_zps78d8d389.jpg
    *My Blog*
    Baby Birthday Ticker Ticker
    Baby Birthday Ticker Ticker

    photo 0cc607b9-4233-4842-8175-d093f8f92ca8_zps7cc00875.jpg
    10/50 Read

    my read shelf:
    Stephanie's book recommendations, liked quotes, book clubs, book trivia, book lists (read shelf)
  • image ObLaDi:
    DS has been similarly upset and out of sorts after shots, but I always give him Tylenol as soon as I notice signs of discomfort.

    I would absolutely not stop a vaccine series over that kind of reaction.

    Hope she feels better soon!

    This! I would try Tylenol next time for sure. 



  • DCKateDCKate
    500 Comments 250 Love Its Third Anniversary Name Dropper
    member
    Same here after six month shots, only it's lasted all week and she broke out in a rash. Pedi says all is normal. Hang in there, mama!
    Our little Samosa arrives in January!
  • Thanks ladies for your help. It is comforting and also not to hear this is normal. Poor babies go through so much with this and teething! Makes us adults look like a bunch of chickens minus labor of course!
  • Good, glad you are not passing on the vaccinations. In my personal opinion, they are very important and they shouldn't be skipped. Hope your LO feels better soon!

    Henry Cavill...You're welcome!

    image

    BFP #3: EDD 1/10/13 **DS born 12/30/12!!!**
    BFP #2: MC 7/2/11 @ 12 weeks
    **Missing our February '12 LoveBug**
    BFP #1: MMC discovered on 12/6/10

    image

    Anniversary



  • This could have been a random coincidence and something else could have been going on - teething/ears/whathaveyou.  It's easy to freak out and blame the most obvious, but investigate all the possibilities!  GL!
    image

    Pregnancy Ticker

Sign In or Register to comment.
Choose Another Board
Search Boards